Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 12, 2021, 6:25 AM CDT for Rapides Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:25 AM CDT (11:25 UTC)
- Expired
- Jul 12, 2021, 7:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 85 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2736 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WWUS84 KLCH 121125
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
625 AM CDT Mon Jul 12 2021
LAZ028-029-121200-
Avoyelles LA-Rapides LA-
625 AM CDT Mon Jul 12 2021
...SPECIAL WEATHER STATEMENT...
At 624 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to near Alexandria. Movement was
east at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Marksville, Effie, Ball, Lecompte, Deville,
Libuse, Echo, Brouillette, Esler Regional Airport, Kingsville,
Poland, Kolin, Centerpoint, Ruby, Holloway, Paradise and Woodworth.
LAT...LON 3147 9216 3141 9215 3136 9208 3135 9207
3134 9209 3133 9208 3134 9203 3132 9200
3130 9200 3130 9201 3128 9202 3127 9199
3126 9200 3125 9199 3124 9200 3123 9199
3107 9215 3111 9263 3145 9237 3148 9221
TIME...MOT...LOC 1124Z 268DEG 41KT 3143 9213 3121 9244
$$
87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 4:06 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 12, 4:06 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 406 AM CDT Mon Jul 12 2021 .SHORT TERM (Today through Wednesday night)... Late night sfc analysis shows the forecast area on the periphery of the Bermuda high while a stationary front was noted to our nw from the Ohio Valley swwd through the Mississippi Delta and ArkLaTex to the TX Hill Country. Water vapor imagery continues to show blocked troffing and a cutoff low over the cntl part of the country, extending swwd to the wrn Gulf Region. Weak vorts rounding the trof have helped fire a series of MCS's, the first one weakening as it approaches the Atchafalaya, and a second also weakening system approaching the nwrn zones. Elsewhere, sfc obs indicate a partly cloudy/warm/muggy night ongoing across the forecast area. In the short-term, all eyes continue on the approaching MCS... radar trends have been showing this feature weakening as it moves into a slightly more stable airmass over the nwrn zones. However recent RAP data shows instability increasing as the system moves farther swd toward the I-10 corridor. Regardless, convection will continue as this feature treks toward the coast through the remainder of the overnight and into the morning hours. WPC is carrying portions of w-cntl LA/interior sern TX in a slight risk for excessive rain through today...luckily so far, no signs of training have been noted with the ongoing convection. As of now, forecast soundings indicate reasonable stabilizing behind this feature which should preclude additional convective development during the early part of the afternoon...however as the low-levels destabilize again with max heating later in the afternoon, some diurnal convection is likely to pop up at that time. Whatever showers/storms that redevelop should dissipate by sunset or shortly after with loss of heating. In addition, latest runs of the HRRR show potentially another convection system moving in from the nw by late afternoon. As we move into Tuesday, the frontal boundary to our nw is progged to drift sewd in response to the mid-level low opening up and pulling the trof axis newd...the front itself likely not getting much closer than ern TX/nwrn LA. Ahead of the front, copious Gulf moisture lingers with forecast soundings indicate MRH values exceeding 70 percent and PWATs aoa 1.8 inches...despite the lack of good forcing mechanisms, daytime heating and any resultant boundaries will be sufficient for setting off more diurnal convection, which should linger again through sunset. By Wednesday, forecast soundings indicate some drier air possibly nudging into the nrn portions of the forecast area which should limit convective development up there. Farther south, our ongoing elevated rain chances linger with POPs bordering on likely being carried across the lower Atchafalaya Basin. 25 && .LONG TERM (Thursday through Monday)... Extended period starts off with an upper level ridge over the southwest and another off the southeast atlantic coast with an upper level low due north of the Great Lakes. A mid level weakness will extend south down into parts of the MS River Valley. PWs remain elevated in the 1.6 to 2.2 range with daily PoPs around 40 to 60 percent. Most of this will be diurnally driven activity expected in the afternoon. A slight bump in daytime temperatures is expected going through the long term period, however temps will still run below seasonal norms due to cloud cover and rain. Afternoon max temperatures will range from the lower to mid 90s. Overnight will be warm and muggy with temps in the mid to upper 70s and dewpoints matching or falling below by only a few degrees. 87 && .MARINE... With the area lingering on the wrn periphery of the Bermuda high, mainly light srly winds are expected to persist and no headlines are anticipated on the coastal waters through the period at this time. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 89 75 92 74 / 80 40 50 10 LCH 90 78 91 76 / 60 10 40 10 LFT 90 77 91 75 / 50 10 60 10 BPT 90 76 90 76 / 50 10 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 11, 4:00 PM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lake Charles LA 400 PM CDT Sun Jul 11 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-122100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 400 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered showers and thunderstorms will continue to develop ahead of an approaching frontal boundary that will stall north of the area. There is a slight risk that some of these storms could become severe with damaging straight line winds being the primary threat. In addition, periods of heavy rainfall could lead to localized flash flooding. Away from storms, patchy fog development will be possible early Monday morning. Any fog that develops will quickly dissipate after sunrise. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A daily chance for mainly daytime and early evening thunderstorms. Locally heavy downpours and occasional to frequent cloud to ground lightning will be the main hazards. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-122100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 400 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Isolated showers and thunderstorms will be possible tonight into Monday as a frontal boundary approaches and stalls across central Louisiana. Periods of heavy rainfall, frequent lightning and gusty winds could accompany some of these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 6:25 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
625 AM CDT Mon Jul 12 2021
LAZ028-029-121200-
Avoyelles LA-Rapides LA-
625 AM CDT Mon Jul 12 2021
...SPECIAL WEATHER STATEMENT...
At 624 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to near Alexandria. Movement was
east at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Marksville, Effie, Ball, Lecompte, Deville,
Libuse, Echo, Brouillette, Esler Regional Airport, Kingsville,
Poland, Kolin, Centerpoint, Ruby, Holloway, Paradise and Woodworth.
LAT...LON 3147 9216 3141 9215 3136 9208 3135 9207
3134 9209 3133 9208 3134 9203 3132 9200
3130 9200 3130 9201 3128 9202 3127 9199
3126 9200 3125 9199 3124 9200 3123 9199
3107 9215 3111 9263 3145 9237 3148 9221
TIME...MOT...LOC 1124Z 268DEG 41KT 3143 9213 3121 9244
87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:47 AM CDT | Special Weather Statement | LCH | Rapides | 13 min |
| Jul 12, 6:48 AM CDT | Special Weather Statement | LCH | Evangeline | 12 min |
| Jul 12, 7:00 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 30 min |
| Jul 12, 7:32 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 28 min |
| Jul 12, 5:49 PM CDT | Special Weather Statement | LCH | Rapides | 26 min |
| Jul 12, 5:52 PM CDT | Special Marine Warning | LCH | 23 min | |
| Jul 12, 5:59 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu | 46 min |
| Jul 12, 4:44 PM CDT | Special Weather Statement | LCH | Orange | 31 min |
| Jul 12, 5:24 PM CDT | Special Weather Statement | LCH | Orange | 36 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.